MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ7574
Medical Device Problem Codes Deflation Problem (1149); Material Frayed (1262); Peeled/Delaminated (1454); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the device allegedly failed to deflate.It was further reported that the physician assisted with guiding to remove it.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation and images were provided for review.The investigation of the reported event is currently underway.D4 (expiry date: 09/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the device allegedly failed to deflate.It was further reported that the physician assisted with guiding to remove it.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.Seven radiographic image was reviewed.Multiple fluoroscopic images are reviewed.These demonstrate an angioplasty balloon inflated near or just within a stent within presumably the superficial femoral artery of the left thigh.The artery proximal to the stent (in which the balloon is inflated) appears significantly calcified.Other images show this same location with now a deployed stent in place.A report describes an event in which a conquest angioplasty balloon failed to deflate after deployment.It is difficult to comment further on this event without fluoroscopic videos.The provided images show a sequence in which a balloon is inflated, and at this same location a stent is then seen in place.The artery appears significantly calcified.Therefore, based on the image review, the reported failure deflation issue could not be confirmed on the findings no conclusion can be made.Therefore the investigation for the reported deflation issue remains inconclusive as no conclusion can be made based on the submitted image review.A definitive root cause for the reported deflation issue could not be determined based upon the provided information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter in two segments was returned for evaluation.The first segment consists of the bifurcate and the second segment consists of the remaining portion of the balloon and catheter.Peeled pebax, unraveling, and frayed fibers were also noted on the returned balloon.No other anomalies were noted during the visual evaluation.No functional testing was performed due to the condition of the device returned for evaluation.Seven radiographic image was reviewed.Multiple fluoroscopic images are reviewed.These demonstrate an angioplasty balloon inflated near or just within a stent within presumably the superficial femoral artery of the left thigh.The artery proximal to the stent (in which the balloon is inflated) appears significantly calcified.Other images show this same location with now a deployed stent in place.A report describes an event in which a conquest angioplasty balloon failed to deflate after deployment.It is difficult to comment further on this event without fluoroscopic videos.The provided images show a sequence in which a balloon is inflated, and at this same location a stent is then seen in place.The artery appears significantly calcified.Therefore, the investigation remains inconclusive for the reported deflation issue as the functional testing couldn¿t be performed due to the condition of the device returned for evaluation.The reported issue also couldn¿t be confirmed based on the submitted radiographic images.However, the investigation is confirmed for the identified detachment issue as the returned device was noted to be detached into two separate segments.The investigation is also confirmed for the identified peeled pebax, unravelling, and frayed fibers as these fiber anomalies were noted on the returned balloon during the visual evaluation.A definitive root cause for the reported deflation issue, identified detachment, peeled pebax, unravelling, and frayed fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 09/2024), g3, h2, h6 (device, method).H11: h6 (result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14546144
Report Number2020394-2022-00426
Device Sequence Number6736926
Product Code DQY
UDI-Device Identifier00801741062834
UDI-Public(01)00801741062834
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7574
Device Catalogue NumberCQ7554
Device Lot NumberREFX0658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/30/2022
08/09/2022
09/09/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date07/05/2022
09/05/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown